Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 55, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 17, 2025, 4:41 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2025, 4:41 PM MST (23:41 UTC)
- Expired
- Sep 17, 2025, 6:41 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 11.7 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WGUS55 KTWC 172341
FFWTWC
AZC019-180245-
/O.NEW.KTWC.FF.W.0055.250917T2341Z-250918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
441 PM MST Wed Sep 17 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 745 PM MST.
* At 441 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area,
especially Rincon Valley through southern Saguaro National Park
East. Between 1 and 2 inches of rain have fallen. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Saguaro National Park East.
This includes the following Flash Flood Prone Locations...
Camino Loma Alta at Rincon Creek and Old Spanish Trail at Jeremy
Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3215 11052 3217 11065 3212 11071 3207 11067
3205 11060 3207 11052 3211 11051
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS/MEYER1 follow-up statement
278
WGUS75 KTWC 180141
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
641 PM MST Wed Sep 17 2025
AZC019-180151-
/O.CAN.KTWC.FF.W.0055.000000T0000Z-250918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
641 PM MST Wed Sep 17 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN PIMA COUNTY...
The heavy rain has ended over Rincon Creek and the southern portions
of Saguaro National Park East. Flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures. A
Flash Flood Warning remains in effect for central to northwest
Tucson and portions of the Catalina Foothills.
&&
LAT...LON 3215 11052 3217 11065 3212 11071 3207 11067
3205 11060 3207 11052 3211 11051
$$
EDWARDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 2:39 PM MST, 2 hours 2 minutes earlier. Its key messages:
- Isolated to widely scattered showers and thunderstorms this afternoon with heavy rainfall may result in localized instances of flash flooding, mainly west and south of Tucson.
- Increasing chances (40-60%) for isolated showers and storms becoming scattered in the afternoon to early evening hours. Isolated instances of flash flooding possible.
- Chances (30-60%) for showers and thunderstorms with heavy rain continue on Friday, but decrease over the weekend with high temperatures returning to near triple digits for the Tucson Metro by the start of next week.
Area forecast discussion, Sep 17, 2:39 PM MST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 239 PM MST Wed Sep 17 2025 .SYNOPSIS...Moisture has moved into the region which will lead to scattered showers and thunderstorms through the end of the work week with gradually diminishing thunderstorm chances over the weekend. Temperatures near to just below normal into the weekend before warmer and drier weather returns next week. && .KEY MESSAGES... - Isolated to widely scattered showers and thunderstorms this afternoon with heavy rainfall may result in localized instances of flash flooding, mainly west and south of Tucson. - Increasing chances (40-60%) for isolated showers and storms becoming scattered in the afternoon to early evening hours. Isolated instances of flash flooding possible. - Chances (30-60%) for showers and thunderstorms with heavy rain continue on Friday, but decrease over the weekend with high temperatures returning to near triple digits for the Tucson Metro by the start of next week. && .DISCUSSION...Isolated slow moving showers and storms have been developing first over the higher terrain areas across southeast Arizona mainly south and west of Tucson. Clouds have thinned enough for the atmosphere to destabilize, eroding away convective inhibition, especially to the south and west of Tucson. This is also where better moisture resides with precipitable water over 1.5". The KTWC 17/18Z sounding measured 1.4" of precipitable water continuing to support the solution that any storms that form today are in an environment that favors flash flooding rather than wind, especially west and south of Tucson. Tomorrow into tomorrow evening chances (30-60%) for scattered showers and thunderstorms will continue across southeast Arizona with above normal precipitable water in place from the now post tropical cyclone Mario located off the coast of Baja California. The potential for heavier rain will expand north and eastward as a modestly strong upper level jet aids synoptic scale support for ascent in addition to localized terrain forcing. Like today, storms will first tend to remain isolated firing off the higher terrain areas. However, anticipate storms to become more scattered in the mid to late afternoon and early evening hours and push off the mountains. The biggest limiting factor as of now continues to be residual cloud cover. Chances (30-60%) for scattered showers and storms continue again on Friday with a continued threat for localized heavy rainfall. Over the weekend, precipitation chances begin to decrease as the Monsoon high circulation nudges north putting southeast Arizona in a westerly flow pattern. Consequently, a gradual warming and drying trend is expected with high temperatures rebounding to near 100 degrees heading into next week for the Tucson Metro and points west. && .AVIATION...Valid through 19/00Z. BKN-OVC clouds 6k-10k ft AGL and BKN-OVC layer AOA 18k ft AGL thru the valid period. Scattered TSRA possible through 18/04Z. Best chances will be at KDUG and KOLS terminals. With showers and thunderstorms, expect locally heavy rainfall and erratic winds up to 35 kts. Other than thunderstorm driven winds, SFC winds will be from the south southwest 5-10 kts in the afternoon and evening becoming variable less than 7 kts at other times. Tomorrow, scattered TSRA possible again after 18/19Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Above normal moisture this week leading to min RH between 20-40 percent through the weekend. Expect scattered shower and thunderstorm chances (30-60 pct chance) each day through Friday, then diminished thunderstorm chances this weekend. Dry conditions return next week. 20-foot winds will be 8-12 mph with some afternoon/early evening gusts to around 20 mph over the next week with normal diurnal patterns through the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:45 PM MST | Areal Flood Advisory | TWC | Pima | 15 min |
| Sep 16, 6:00 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 17, 12:53 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 17, 2:07 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Sep 17, 2:51 PM MST | Areal Flood Advisory | TWC | Pima | 80 min |
| Sep 17, 3:01 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 17, 3:12 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 112 min |
| Sep 17, 4:29 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.